How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55770
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

My wife has had high blood pressure condition for several years.

Customer Question

My wife has had high blood pressure condition for several years. Over the last 3 months
she has several occasions where she has recorded 220 plus even on her medication. She has attended her GP several times, admitted twice to hospital and attended outpatient
appointments. On almost every one of her high bp readings her pulse rate has been low, low 50's, even 48. We have mentioned this on various occasions but neither GP, hospital doctors or consultants seem to take any notice. Various tests, ECG, echo cardiogram cat scan, urine samples have been fine. they have changed her medication, each time increasing the dosage but tonight again, funny feeling in the head and bp readings around 175. Any thoughts
Submitted: 4 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 4 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this excellent question

I'm very sorry about this problem

I need to ask further questions in order to gather information and provide you with the best answer possible.

1)Can you list all of her meds?
Customer: replied 4 years ago.

Sorry for the delay but couldn't get to the computer.


Daily medication: Valsartan 160mg


Doxazosin 4mg


Furosemide 40mg

Customer: replied 4 years ago.
Relist: Other.
After providing further info, was advised answer would be forthcoming in 15mins. Time is up and now informed expert is not available. Extremely
disappointing service. Acceptable answer required very quickly otherwise I shall look elsewhere and
will expect my fee to be returned
Expert:  Dr. Phil, MD replied 4 years ago.
Thanks for this reply.

I'm sorry about this.

I think the time difference between us is the problem

Her meds are clearly not strong enough.

I recommend an increase on diovan to 320mg to start.

Does this help?
Customer: replied 4 years ago.

Thanks for your reply. A further increase in medication does not


give any confidence. In our question we asked for thoughts as to what


is causing these problems. Nobody has offered us any suggestion as to


the cause of the 'attacks'. What we would like is an opinion as to the


medical trigger which brings about the sudden and unexpected surges


in her bp readings

Expert:  Dr. Phil, MD replied 4 years ago.
It could be something called pheomchromocytoma

This is an andrenal tumor that causes bursts of adrenaline and high blood pressure

Here is an article

http://www.mayoclinic.com/health/pheochromocytoma/DS00569



I hope this helps.

If you have more questions, just reply

Related Cardiology Questions